Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 20, NWS Miami, FL

April 6, 2008Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 6, 2008, 9:01 PM EDT for Miami-Dade County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2008, 9:01 PM EDT (01:01 UTC)
Expired
Apr 6, 2008, 9:45 PM EDT
In force
44 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 28 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 1.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2008-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2008-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1985 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 070101
SVRMFL
FLC086-070145-
/O.NEW.KMFL.SV.W.0020.080407T0101Z-080407T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
901 PM EDT SUN APR 6 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 945 PM EDT

* AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM ROYAL PALM RANGER STATION TO 11 MILES SOUTH OF HOMESTEAD
  BAYFRONT PARK...AND MOVING NORTH AT 34 MPH.

* THE LINE OF STORMS WILL AFFECT...

  FLORIDA CITY BY 910 PM EDT.
  HOMESTEAD BAYFRONT PARK BY 915 PM EDT.
  NARANJA BY 920 PM EDT.
  GOULDS BY 925 PM EDT.
  CUTLER BAY BY 930 PM EDT.
  INTERSECTION KROME AND KENDALL DRIVE BY 935 PM EDT.

AND SURROUNDING COMMUNITIES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2536 8023 2535 8025 2539 8026 2539 8029
      2527 8040 2521 8049 2536 8078 2582 8061
      2570 8024 2563 8027 2561 8030 2554 8030
      2550 8033 2541 8032 2539 8029 2539 8028
      2539 8023 2540 8023 2553 8018 2553 8017
TIME...MOT...LOC 0101Z 198DEG 29KT 2544 8065 2533 8030

$$

TINGLER
2 follow-up statements
000
WWUS52 KMFL 070120
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
920 PM EDT SUN APR 6 2008

FLC086-070145-
/O.CON.KMFL.SV.W.0020.000000T0000Z-080407T0145Z/
MIAMI-DADE FL-
920 PM EDT SUN APR 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR CENTRAL MIAMI-DADE COUNTY...

AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOMESTEAD GENERAL AIRPORT TO HOMESTEAD BAYFRONT
PARK...MOVING NORTH AT 33 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...

THE REDLANDS BY 920 PM EDT.
BLACK PT BY 925 PM EDT.
COUNTRY WALK BY 930 PM EDT.
HOWARD BY 935 PM EDT.
KENDALE LAKES BY 940 PM EDT.
MICCOSUKEE RESORT BY 945 PM EDT.

AND SURROUNDING COMMUNITIES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2536 8023 2535 8025 2539 8026 2538 8030
      2528 8039 2548 8073 2582 8061 2570 8024
      2563 8027 2561 8030 2554 8030 2549 8033
      2540 8032 2538 8029 2539 8023
TIME...MOT...LOC 0120Z 198DEG 29KT 2559 8060 2548 8025

$$

TINGLER
000
WWUS52 KMFL 070125
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
924 PM EDT SUN APR 6 2008

FLC086-070145-
/O.CON.KMFL.SV.W.0020.000000T0000Z-080407T0145Z/
MIAMI-DADE FL-
924 PM EDT SUN APR 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR CENTRAL MIAMI-DADE COUNTY...

AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
HOMESTEAD GENERAL AIRPORT TO 6 MILES SOUTHEAST OF BLACK PT...MOVING
NORTH AT 33 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...

GOULDS BY 925 PM EDT.
COUNTRY WALK BY 930 PM EDT.
HOWARD BY 935 PM EDT.
KENDALE LAKES BY 940 PM EDT.
WESTCHESTER BY 945 PM EDT.

AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 80
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2536 8023 2535 8025 2539 8026 2538 8030
      2528 8039 2548 8073 2582 8061 2570 8024
      2563 8027 2561 8030 2554 8030 2549 8033
      2540 8032 2538 8029 2539 8023
TIME...MOT...LOC 0124Z 198DEG 29KT 2562 8059 2551 8024

$$

TINGLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:30 PM EDT, 6 hours 31 minutes earlier.

Area forecast discussion, Apr 6, 2:30 PM EDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT SUN APR 6 2008

.DISCUSSION...
FOR THE REST OF THE AFTERNOON INTO EARLY EVENING...CONVECTION HAS
FINALLY DEVELOPED ALONG THE WEST COAST SEA BREEZE ACROSS HENDRY
AND COLLIER COUNTIES AND SHOULD CONTINUE MOVING NORTHEAST INTO THE
LAKE OKEE REGION/PALM BEACH COUNTY. OTHER ISOLATED TO SCATTERED
ACTIVITY MAY DEVELOP FURTHER SOUTH ACROSS MIAMI-DADE AND BROWARD
COUNTIES WHERE THE EAST AND WEST COAST SEA BREEZES MERGE...AND
THIS TREND SHOULD CONTINUE WITH SLOW NE MOVEMENT BACK TOWARDS THE
METRO AREAS EXPECTED HERE AS WELL.

COMPLEX/UNCERTAIN FORECAST SHAPING UP FOR THE NEXT 24 HOURS.
CURRENTLY...SFC TROUGH LIES ACROSS NORTH FL/BIG BEND AREA. WATER
VAPOR IMAGERY SHOWS ONE SHORTWAVE SOUTH OF THE FL PANHANDLE WITH
AN ASSOCIATED LARGE CONVECTIVE MASS...AND RUC STREAMLINE ANALYSIS
SHOWS GOOD UPPER DIVERGENCE ACROSS THE EASTERN GULF ALONG AND JUST
EAST OF THIS DISTURBANCE. MODELS DIFFER IN THE DETAILS...WITH THE
NAM12 SAGGING THE SURFACE TROUGH SOUTH TO CENTRAL FL BY 12Z
TOMORROW...WHILE THE GFS KEEPS IT FURTHER NORTH. CONCERNING THE
SHORTWAVE...THE GFS ELONGATES THE ASSOCIATED CONVECTIVE MASS
MOVING ONE PIECE NE ACROSS N FL WHILE THE SOUTHERN PIECE BREAKS
OFF AND MOVES E/SE AND SAGS ACROSS CENTRAL FL THIS EVENING/EARLY
TONIGHT AND THEN INTO SOUTH FL LATER TONIGHT/EARLY TOMORROW
MORNING AHEAD OF THE MAIN TROUGH AXIS. WHILE THE GFS SOLUTION
LOOKS LIKE CONVECTIVE FEEDBACK...GIVEN THE UPPER DIVERGENCE IN THE
GULF AND CURRENT CONVECTIVE TRENDS IT MAY ACTUALLY HAVE THE RIGHT
IDEA...AND WILL LEAN TOWARDS ITS SOLUTION THE NEXT 24 HRS...GIVEN
NAM APPEARS TO HAVE INITIALIZED A BIT TOO FAR SOUTH WITH THIS
SHORTWAVE...AND GIVEN BROAD/DIFFUSE NATURE OF SURFACE TROUGH AND
LACK OF AN UPSTREAM KICKER DO NOT FEEL IT WILL SAG THAT FAR
SOUTH...REMAINING FURTHER NORTH OVERNIGHT LIKE THE 09Z SREF
ENSEMBLE MEAN SUGGESTS...IN BETTER AGREEMENT WITH THE GFS.
FORECAST WILL AGAIN BE HIGHLY DEPENDANT ON CONVECTIVE EVOLUTION
ACROSS THE GULF THIS AFTERNOON/EVENING AND ANY ASSOCIATED
BOUNDARIES THAT EMANATE FROM IT. WHATEVER CONVECTION THAT DOES
MOVE THROUGH LATER TONIGHT/TOMORROW MORNING COULD BE SIMILAR TO
LAST NIGHTS ROUND...WITH SOME STRONG WINDS OF 40 TO 50 MPH AND
HEAVY RAINFALL...BUT EXPECT WEAK OVERALL SHEAR/LAPSE RATES AND
NOCTURNAL COOLING WILL PREVENT A SEVERE WX OUTBREAK.

SURFACE RIDGE BUILDING OVER THE MID ATLANTIC WILL FINALLY GIVE THE
SFC TROUGH SOME PUSH THROUGH THE CWA MONDAY AFTERNOON. SFC FLOW
VEERS TO SW OR WSW AHEAD OF IT WHICH SHOULD ALLOW THINGS TO WARM UP
ACROSS THE SOUTHERN EAST COAST AREAS IF CONVECTIVE DEBRIS CAN CLEAR
SOME. HIGHS COULD CLIMB INTO THE UPPER 80S AS A RESULT...BUT GIVEN
HIGHLY UNCERTAIN CONVECTIVE EVOLUTION OVERNIGHT WILL NOT GO AS WARM
AS THIS PATTERN FAVORS CLIMATOLOGICALLY. LOCATIONS TO THE NORTH
SHOULD STAY COOLER AS WINDS SHIFT N AND THEN NE DURING THE
AFTERNOON. MODELS CONTINUE TO GENERATE PRECIP AS THE TROUGH MOVES
THROUGH TOMORROW AFTERNOON...BUT THIS AGAIN WILL BE DEPENDANT ON
EVOLUTION TONIGHT. IF GFS SCENARIO DOES INDEED PAN OUT...WOULD
EXPECT THE WSW SFC FLOW AHEAD OF THE TROUGH TO LIMIT MOISTURE
RECOVERY AND CONVERGENCE...AND THUS LIMIT OVERALL PRECIP THREAT
AFTER THE MORNING HOURS.

THEREAFTER...SFC RIDGE MOVES SLOWLY INTO THE WESTERN ATLANTIC
TUESDAY THROUGH THE END OF THE WEEK WITH PREVAILING NE FLOW...AND
MID-LEVEL RIDGING BUILDS OVERHEAD. WHILE ENOUGH MOISTURE MAY LINGER
FOR A FEW AFTERNOON SHOWERS ACROSS WESTERN AREAS TUESDAY...THE BULK
OF THE REMAINDER OF THE WEEK LOOKS DRY AND WARM. IF THIS PATTERN
DOES PAN OUT...STRONG SUBSIDENCE AND OFFSHORE FLOW COULD LEAD TO
WARMER THAN GUIDANCE TEMPERATURES ALONG THE WEST COAST/NAPLES AREA
ONCE AGAIN.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO CONTINUE MOST OF THE TIME THROUGH
MONDAY MORNING. HOWEVER BRIEF PERIODS OF IFR CONDITIONS ARE A
DISTINCT POSSIBILITY PARTICULAR THIS AFTERNOON AND EVENING ALONG THE
EAST COAST SITES WITH ANY THUNDERSTORM IN THE VICINITY. THIS
POSSIBILITY IS HIGHEST FOR PBI THAN THE OTHER SITES. ADDITIONAL
ACTIVITY IS LIKELY OVERNIGHT AS A FRONTAL TROUGH APPROACHES THE AREA
FROM THE NORTH. ALTHOUGH HIGHLY UNCERTAIN AT THIS TIME...ANY STORM
ACTIVITY ACCOMPANYING THIS FEATURE COULD ALSO RESULT IN BRIEF
PERIODS OF IFR CONDITIONS. MAIN CONCERN ALONG WITH ANY OF THIS
ACTIVITY WILL ALSO BE WIND SHIFTS ASSOCIATED WITH OUTFLOW BOUNDARIES.

&&

.MARINE...
S TO SW WINDS CONTINUE INTO TOMORROW MORNING AROUND 15 KTS...THEN
BECOME NW THEN NE FROM NORTH TO SOUTH AS WEAK SURFACE TROUGH
PASSES THROUGH. NE WINDS WILL CONTINUE INTO THE MIDDLE OF THE WEEK
ACROSS THE LOCAL WATERS...AND IF SURFACE LOW DEVELOPS OFF THE
CAROLINA COAST AS ADVERTISED BY SOME MODELS...THERE COULD BE A 3
TO 4 FT SWELL MOVING SW TO OUR LOCAL WATERS BEGINNING LATE
WEDNESDAY AND LASTING THROUGH THURSDAY. FETCH AT THIS TIME WOULD
FAVOR GREATEST IMPACT AT PALM BEACH COAST AS BAHAMAS WILL SHIELD
AREAS FURTHER SOUTH FROM MORE THAN A 1 TO 2 FT SWELL.

&&

.FIRE WEATHER...
NO CONCERNS...SLIGHTLY LOWER DEWPOINTS WILL MOVE IN AND MIX DOWN
ACROSS THE WESTERN INTERIOR TUESDAY AND WEDNESDAY...BUT RHS
SHOULD NOT DROP BELOW 40 PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  70  85  70  82 / 60 60 20 20
FORT LAUDERDALE  71  85  72  83 / 60 60 20 20
MIAMI            72  87  72  84 / 60 60 20 20
NAPLES           71  84  67  88 / 70 40 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE: STRASSBERG
AVIATION: PS
Hazardous weather outlook, Apr 6, 8:30 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
830 PM EDT SUN APR 6 2008

FLZ063-066>075-168-172>174-071000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
830 PM EDT SUN APR 6 2008

...WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS EARLY TONIGHT...
...STRONG TO POSSIBLY SEVERE STORMS THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: EXPECT WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS
EARLY TONIGHT DECREASING SOMEWHAT AFTER MIDNIGHT. LIGHTNING STRIKES
AND STRONG GUSTY WINDS WILL BE THE PRIMARY HAZARDS.

TORNADOES: THERE IS A REMOTE POSSIBILITY OF A BRIEF WEAK TORNADO
WITH ALONG ANY STRONG THUNDERSTORM THAT DEVELOPS THIS EVENING.

WIND: THERE IS A SLIGHT POSSIBILITY THAT THE STRONGEST STORMS THIS
EVENING COULD PRODUCE WIND GUSTS OF 50 TO 60 MPH.

HAIL: THERE IS A SLIGHT POSSIBILITY THAT THE STRONGEST STORMS THIS
EVENING COULD PRODUCE PEA TO DIME SIZE HAIL.

FLOODING: MINOR FLOODING OF POOR DRAINAGE AREAS IS POSSIBLE IN
LOCATIONS THAT RECEIVE HEAVY DOWNPOURS THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION MONDAY AND
TUESDAY, WITH THE HIGHEST CHANCES DURING THE AFTERNOON HOURS. STRONG
THUNDERSTORMS WILL ALSO BE POSSIBLE EACH AFTERNOON, WITH GUSTY
WINDS, SMALL HAIL, AND FREQUENT LIGHTNING STRIKES BEING THE PRIMARY
HAZARDS.

OTHERWISE, A NORTHEAST SWELL MAY AFFECT THE ATLANTIC
WATERS FROM WEDNESDAY THROUGH THE FIRST PART OF NEXT WEEKEND.
THIS WOULD RESULT IN AN INCREASING THREAT FOR RIP CURRENTS THROUGH
THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SEVERE WEATHER ARE ENCOURAGED THIS EVENING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GR

In the hours before

Local storm report, Apr 6, 6:50 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
650 PM EDT SUN APR 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND GST     25 NW HOLLYWOOD         26.29N 80.46W
04/06/2008  E0 MPH           BROWARD            FL   PUBLIC

            WIND GUSTS TO NEAR 60 MPH WITH PEA SIZED HAIL AND FUNNEL
            CLOUD ALONG HIGHWAY 27

0622 PM     TSTM WND GST     25 NW HOLLYWOOD         26.29N 80.46W
04/06/2008  E0 MPH           BROWARD            FL   PUBLIC

            WIND GUSTS TO NEAR 60 MPH, PEA SIZED HAIL AND A FUNNEL
            CLOUD ALONG HIGHWAY 27.

&&

RADER
Local storm report, Apr 6, 6:50 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE MIAMI FL
650 PM EDT SUN APR 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND GST     25 NW HOLLYWOOD         26.29N 80.46W
04/06/2008  E60 MPH          BROWARD            FL   PUBLIC

            WIND GUSTS TO NEAR 60 MPH WITH PEA SIZED HAIL AND FUNNEL
            CLOUD ALONG HIGHWAY 27

&&

RADER
Special weather statement, Apr 6, 7:17 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
717 PM EDT SUN APR 6 2008

FLZ067-068-062345-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
717 PM EDT SUN APR 6 2008

...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST PALM BEACH COUNTY...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF PARKLAND...MOVING NORTHEAST
AT 17 MPH.

THIS STORM WILL AFFECT...

SOUTH COUNTY REGIONAL PARK...
BOCA RATON EQUESTRIAN CENTER...
VILLAGES OF ORIOLE...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 40
MPH...DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND
GUSTS OF UP TO 40 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

LAT...LON 2657 8020 2638 8012 2634 8029 2635 8037
      2642 8042
TIME...MOT...LOC 2317Z 243DEG 14KT 2640 8029

TINGLER
Special weather statement, Apr 6, 7:37 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
737 PM EDT SUN APR 6 2008

FLZ071-070000-
INLAND BROWARD COUNTY FL-
737 PM EDT SUN APR 6 2008

...STRONG THUNDERSTORM MOVING ACROSS ALLIGATOR ALLEY...

AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MICCOSUKEE SERVICE PLAZA...
MOVING NORTHEAST AT 17 MPH.

THIS STORM WILL AFFECT...

WEST BROWARD REC. AREA ON ALLIGATOR ALLEY...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

LAT...LON 2628 8073 2618 8058 2605 8078 2615 8086
TIME...MOT...LOC 2337Z 224DEG 14KT 2612 8077

TINGLER
Special weather statement, Apr 6, 8:28 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
828 PM EDT SUN APR 6 2008

FLZ068-168-070100-
METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
828 PM EDT SUN APR 6 2008

...STRONG THUNDERSTORM MOVING ACROSS THE PALM BEACHES...

AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HAVERHILL...MOVING NORTHEAST AT 24 MPH.

THIS STORM WILL AFFECT...

GLEN RIDGE...
WEST PALM BEACH...
MANGONIA PARK...
PORT OF PALM BEACH...
NORTH PALM BEACH...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2649 8013 2668 8018 2685 8005 2678 8004
      2677 8005 2676 8004 2676 8005 2674 8005
      2675 8004 2661 8003 2658 8003
TIME...MOT...LOC 0028Z 218DEG 21KT 2667 8009

TINGLER
Special weather statement, Apr 6, 8:39 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
839 PM EDT SUN APR 6 2008

FLZ073-173-174-070130-
FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
839 PM EDT SUN APR 6 2008

...STRONG THUNDERSTORM MOVING ACROSS FLORIDA BAY...

AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF ROYAL PALM RANGER
STATION...MOVING NORTH AT AROUND 30 MPH.

THIS STORM WILL AFFECT...

ROYAL PALM RANGER STATION...
TURKEY PT...
FLORIDA CITY...
THE REDLANDS...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 50 MPH...WHICH CAN DOWN
SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2536 8025 2538 8026 2539 8026 2538 8029
      2529 8039 2527 8039 2523 8048 2520 8049
      2521 8053 2519 8054 2518 8063 2516 8065
      2517 8081 2557 8070 2554 8032 2550 8033
      2540 8032 2538 8028 2540 8024
TIME...MOT...LOC 0039Z 190DEG 26KT 2525 8058

TINGLER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:27 PM EDTSpecial Marine WarningMFL63 min
Apr 6, 8:28 PM EDTSpecial Weather StatementMFLPalm Beach32 min
Apr 6, 9:05 PM EDTSpecial Marine WarningMFL55 min
Apr 6, 9:11 PM EDTSpecial Weather StatementMFLCollier49 min
Apr 6, 9:16 PM EDTSpecial Weather StatementMFLBroward44 min
Apr 6, 9:19 PM EDTSpecial Weather StatementMFLGlades26 min
Apr 6, 9:42 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade48 min
Apr 6, 9:46 PM EDTSpecial Marine WarningMFL59 min
Apr 6, 9:58 PM EDTSpecial Marine WarningMFL62 min
Apr 6, 10:05 PM EDTSpecial Weather StatementMFLGlades, Hendry40 min
Apr 6, 10:22 PM EDTSevere Thunderstorm WarningMFLBroward30 min
Apr 6, 10:25 PM EDTAreal Flood AdvisoryMFLGlades3 hr
Apr 6, 10:39 PM EDTSpecial Marine WarningMFL96 min
Apr 6, 10:39 PM EDTSpecial Weather StatementMFLCollier51 min
Apr 6, 10:45 PM EDTSpecial Marine WarningMFL60 min
Apr 6, 10:49 PM EDTSpecial Weather StatementMFLCollier, Hendry41 min
Apr 6, 11:03 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Apr 6, 11:24 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Apr 6, 11:34 PM EDTSpecial Marine WarningMFL41 min
Apr 6, 11:43 PM EDTSpecial Marine WarningMFL62 min
Apr 6, 11:43 PM EDTSpecial Weather StatementMFLHendry47 min
Apr 7, 12:16 AM EDTSpecial Marine WarningMFL89 min
Apr 7, 12:18 AM EDTSpecial Weather StatementMFLBroward, Palm Beach57 min
Apr 7, 1:13 AM EDTSpecial Weather StatementMFLMiami-Dade, Monroe77 min
Apr 7, 1:38 AM EDTSpecial Marine WarningMFL52 min
Apr 7, 2:32 AM EDTSpecial Weather StatementMFLMiami-Dade28 min
Apr 7, 3:20 AM EDTSpecial Marine WarningMFL55 min
Apr 7, 3:29 AM EDTSpecial Marine WarningMFL91 min
Apr 7, 3:32 AM EDTAreal Flood AdvisoryMFLMiami-Dade118 min
Apr 7, 4:12 AM EDTSpecial Marine WarningMFL48 min
Apr 7, 4:59 AM EDTSpecial Marine WarningMFL61 min
Apr 7, 6:02 AM EDTSpecial Marine WarningMFL58 min
Apr 7, 5:22 PM EDTAreal Flood AdvisoryMFLMiami-Dade113 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.